Forum

× click new topic to begin your post

Finally starting chemo, after yet another screw-up!

11 years 11 months ago #9322 by mikeg
hi joe - thanks for the links. my husband doesn't have any other health/heart/etc. issues, and the one shot of aranesp is just to help his anemia before surgery.

one guy told me the chemo was worse than the surgery for him. i'm sure everyone is different. what will be will be - we don't have any control over it anymore and will just have to deal with whatever comes our way. i just can't wait to get the surgery over with so we can start to move on.

eileen

Michael
Age 58
Stage T2-T3, muscle invasive
Married to Eileen
2 sons, ages 20 and 23

Please Log in or Create an account to join the conversation.

11 years 11 months ago #9313 by Mike
Eileen this drug is used to increase just the red blood cells check the link it has some good info on aranesp.

http://www.drugs.com/aranesp.html

Also I got the high intensity MVAC chemo cause I had an allergic reaction to the Gemzar. With this treatment each week I was given a shot Neulasta a drug that builds the white blood cells up

http://www.drugs.com/neulasta.html

http://www.chemocare.com/bio/list_by_acronym.asp?acronym=MVAC

Eileen I guess we are all different but I found the surgery to be alot worse then the chemo. With the chemo I got tired out alot and sick to my stomach here and there. But man that first time out of bed after the surgery WOW it takes you about 3 days or so to ease the pain some. I had a small pillow I kept with me a nurse at Penn made it for me so everytime I coughed I could hold it over my incision to cut down on the pain I would keep this in mind it really helps Good Luck.

Please Log in or Create an account to join the conversation.

11 years 11 months ago #9311 by Zachary

hi stephany - i'm replying to your question about the stomach pain. first of all, my husband had cisplatin and gemcitabine (gemzar). yours is having carboplatin and gemzar. i don't know what carboplatin is. are you sure it's not cisplatin?


Carboplatin is similar to cisplatin but has that has fewer side effects; it is notably less toxic to the kidneys.

"Standing on my Head"---my chemo journal
T3a Grade 4 N+M0
RC at USC/Norris June 23, 2006 by Dr. John Stein

Please Log in or Create an account to join the conversation.

11 years 11 months ago #9310 by mikeg
hi stephany - i'm replying to your question about the stomach pain. first of all, my husband had cisplatin and gemcitabine (gemzar). yours is having carboplatin and gemzar. i don't know what carboplatin is. are you sure it's not cisplatin? that's pretty standard. anyway, my husband's blood work was pretty good until the day of his last (9th) treatment. now he's very anemic, so they gave him a shot of aranesp (?). i think that's the name of the drug. it's similar to procrit, and it stimulates the bone marrow to produce more red and white blood cells. i think he had some dizziness, and he certainly had fatigue, especially the cisplatin weeks. the fatigue is cumulative throughout the treatment. he pushed through all the weeks, but the cisplatin weeks were bad. 4 bad days the first cycle, 8 bad days the second cycle, and about 10 bad days the 3rd cycle.

i know it's hard to believe, and my husband at times just wanted to cry, but the pain does go away. i hope knowing that will help your husband get through it. i spoke to one person who had his RC, then chemo afterwards, and he said that the chemo was worse than the surgery. if you want more info, let me know and i will get my husband on the computer.

we're thinking of you. eileen

Michael
Age 58
Stage T2-T3, muscle invasive
Married to Eileen
2 sons, ages 20 and 23

Please Log in or Create an account to join the conversation.

11 years 11 months ago #9308 by Stephany
Oh, yeah, guys....the "we" included all of the above. I make sure the doc knows everything he is taking. I just wish all the people there were as careful....we would have had less problem!

Anyway, I suggested it, the doc agreed, and today he is back at work, and feeling MUCH better, so we're on the right track. And his BP is 128/72.

Stephany in Iowa

Please Log in or Create an account to join the conversation.

11 years 11 months ago #9302 by Mike
Stephany when I was on chemo I did not take any medications other then what I had on my list unless I checked with my oncologist. They told me this off the get go not to take anything else or change anything without their permission. Even something so simple as taking tylenol this was all I could take if needed no motrin. So If I were you I would always check with your Oncologist on any medications that he might take that your Oncologist is not aware of. Even that 1/2 a pill may seem like nothing but with chemo everything is important. Joe ;)

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add Files.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 1522 Guests 

Statistics

Today Total Opened: 0 Today Total Answered: 0 Latest User: Vls57
Yesterday Total Opened: 0 Yesterday Total Answered: 0
Total Posts: 52796 Total Subjects: 6870 Total Users: 8449
Powered by Kunena Forum